Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suggest treatment for blood in stool with history of migraine

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 2653 Questions
Question
This morning I noticed some blood mixed in with my stool.
I've had a migraine headache for a few weeks now, and I'm dizzy and fatigued. My abdomen has been in pain ever since. Any ideas? Is this serious? I've been checked out by doctors for the headache. My liver enzymes are also quite high
Posted Sat, 16 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
Chronic Nsaids intake is the most likely cause

Detailed Answer:
hello and welcome,

I have read your history carefully.
you have had a history of migraine headaches, NSAIDS like naproxen can cause peptic ulcer leading to abdominal pain and Gastric bleeding too.

Most probably its not something very serious. I would advise a proton pump inhibitor drug to go with naproxen which you are already using, to prevent erosions and ulceration in the gastrointestinal tract. you may take an over the counter antispasmodic for now and get a Stool routine exam done later.

you are currently taking 3 antidepressant drugs , all three can raise the liver enzymes. though you should get tested for hepatitis serology to rule them out as a cause.

for the migraines I would suggest SUMATRIPTAN and NAPROXEN for aborting the acute attack and prophylaxis with low dose propranolol or amlodipine after consulting your doctor.

let me know if you have any query.
have a nice day.
thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor